Authors: Blagojević, Pavle 
Grujić, Vladimir
Živaljević, Rade 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Symmetric products of surfaces and the cycle index
Journal: Israel Journal of Mathematics
Volume: 138
First page: 61
Last page: 72
Issue Date: 1-Jan-2003
Rank: M22
ISSN: 0021-2172
DOI: 10.1007/BF02783419
Abstract: 
We study some of the combinatorial structures related to the signature of G-symmetric products of (open) surfaces SPGm(M) = M m/G where G ⊂ Sm. The attention is focused on the question, what information about a surface M can be recovered from a symmetric product SPn(M). The problem is motivated in part by the study of locally Euclidean topological commutative (m + k, m)-groups, [16]. Emphasizing a combinatorial point of view we express the signature Sign(SPGm(M)) in terms of the cycle index Z(G; x̄) of G, a polynomial which originally appeared in Pólya enumeration theory of graphs, trees, chemical structures etc. The computations are used to show that there exist punctured Riemann surfaces Mg,k, Mg,k, such that the manifolds SPm(Mg,k) and SPm(Mg,k) are often not homeomorphic, although they always have the same homotopy type provided 2g + k = 2g + k and k, k ≥ 1.
Publisher: Springer Link
Project: Geometry and Topology of Manifolds and Integrable Dynamical Systems 

Show full item record

SCOPUSTM   
Citations

2
checked on Jun 14, 2024

Page view(s)

48
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.